How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2771
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have just switched my mini pill half way through. Before

Customer Question

I have just switched my mini pill half way through. Before this I was having an irregular period for about 2 weeks. It then stopped and me and my boyfriend were intimate. After when I went to the toilet and saw that I was bleeding again. It has now stopped. Is this normal or is there something wrong with me. I'm a little worried.
JA: Are you in any pain? How regular are your periods?
Customer: I'm in no pain. Before this birth control my periods were very regular
JA: Anything else in your medical history you think the doctor should know?
Customer: Low iron in my blood
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.


Thanks for this question. Can i ask do you have any other symptoms, like abnormal vaginal discharge? Abdominal pain or cramps? Urinary problems like burning etc?

Expert:  Dr. Muneeb Ali replied 1 month ago.

Since you seem to be offline, ill leave a response here which we can discuss later

The first thing is that when you start using minipill as a contraceptive, you can develop irregular menstrual cycles as well as irregular vaginal bleeding which are common side effects of the drugs. This is particularly common during the first three months of taking a contraceptive pill, during which your body adjusts to the hormones. You may also notice this side effect after more than three months of taking the pill. Breakthrough bleeding is more common with minipills, which only contain the hormone progesterone. Minipills are used daily without a break and they contain a lower hormone dose. Some women do not have any bleeding while using a minipill but in some cases, the minipill can cause spotting throughout the month.

If this effect persists for you then you can try using another form of contraception which may not cause the bleeding. Now if you have lower abdominal pain, cramping, abnormal vaginal discharge which is foul smelling or you have urinary symptoms like burning, increased frequency etc then the bleeding can be a sign of an infection in the reproductive tract such as PID or pelvic inflammatory disease. if this is the case then you would need a pelvic examination and a ultrasound for a diagnosis to be made and then you woulod need treatment with antibiotics or antifungals. If you do have these symptoms, then you should have this evaluated by visiting your OB/GYN ASAP. If you dont have these symptoms, then the bleeding is a common side effect of the minpill and would subside in 1-3 months.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? This discussion is open for further queries if you have any. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Medical Questions